Nexplanon is a long-lasting birth control implant, and it is becoming an increasingly popular contraception choice for many women, due to its convenience and effectiveness. It is a small, flexible rod that is inserted into the upper arm, and it works over a three-year period by releasing hormones to prevent pregnancy. Many women have chosen to use Nexplanon as their primary form of birth control, but one of the biggest questions they have is whether it could potentially cause acne. In this article, we’ll discuss the relationship between Nexplanon and acne, and provide some helpful tips for dealing with any potential skin issues.
How Does Nexplanon Work?
Nexplanon is a hormone-based contraceptive, and it works by releasing two hormones—progesterone and etonogestrel—into the body over a three-year period. The hormones are released slowly, and they prevent pregnancy by inhibiting ovulation, thickening cervical mucus, and altering the uterus lining. It is one of the most effective forms of birth control available, and is an ideal choice for women who want a long-term contraceptive solution.
Does Nexplanon Cause Acne?
While it is true that Nexplanon can sometimes cause acne, it isn’t actually the implant itself that triggers the breakouts. Rather, it is the hormones that are released by the implant that can cause acne. The hormones can trigger an increase in oil production, which can lead to clogged pores and breakouts. Fortunately, this side effect is usually temporary, and can be managed with the help of a dermatologist or skincare products.
Tips for Treating Acne Caused by Nexplanon
If you are experiencing acne due to Nexplanon, there are a few things you can do to help manage it. First, it is important to keep your skin clean. Wash your face twice daily with a gentle cleanser, and avoid using harsh scrubs or exfoliants. Secondly, you should use a gentle moisturizer to keep your skin hydrated. Lastly, you should consider using over-the-counter acne medications, such as benzoyl peroxide or salicylic acid, to help reduce inflammation and prevent breakouts. If these treatments don’t seem to be working, you should speak to your doctor about other options.
Can I Stop Using Nexplanon If I Have Acne?
If you are using Nexplanon and are experiencing acne as a side effect, you may be wondering if it is possible to stop using the implant. The answer is yes, but it is important to talk to your doctor first. Your doctor will be able to advise you on the best course of action, and will be able to help you find an alternative form of birth control. It is also important to note that stopping Nexplanon abruptly can cause withdrawal symptoms, such as headaches and mood swings, so it is important to discuss this with your doctor before making any changes.
Nexplanon is an effective and convenient form of birth control, but it can sometimes cause acne as a side effect. The best way to manage the acne is to keep your skin clean, use a gentle moisturizer, and consider using over-the-counter acne medications. If these treatments don’t work, you should speak to your doctor about other options. If you decide to stop using Nexplanon, it is important to speak to your doctor first, as stopping the implant abruptly can cause withdrawal symptoms. With the right approach and a good skincare routine, you should be able to manage any potential skin issues caused by Nexplanon.